Gemzar & Cisplatin

Discussion Board Forums Chemotherapy & More Gemzar & Cisplatin

Viewing 15 posts - 1 through 15 (of 37 total)
  • Author
    Posts
  • #14704
    psanders
    Member

    Thanks so much, I’ll do that.

    #14703
    marions
    Moderator

    Hello psanders.. and welcome to the board. There have been several postings in re: to lung mets. Until others have a chance to respond you might want to read up on some of those threads. It is simple: Hit “Search” and under “Keyword” simply enter “lung mets” and then “enter”. Again, so glad you have joined us and have shared with us the great results of your Mom’s whipple surgery. Wishing for great results with her next treatment.
    Marion

    #14702
    psanders
    Member

    My Mother has recently beed diagnosed with lung metastes from her cholangiocarcinoma. She had the whipple procedure 4 years ago, and has done will until now. Has anyone else delt with any type of mets from this?

    #14701
    jeffg
    Member

    Hi Nancy, Glad to hear your recovering well from your surgey and glad to hear your Oncologist recognizes how toxic Xeloda can get. Keep on trucking ,your doing good.
    Bless Ya!
    JeffG.

    #14700
    nancysteck
    Participant

    Well, after some difficulty finding a pharmacy to submit my Rx to BC/BS, I finally have my Xeloda. My Oncologist has me on 1000mg, twice daily for 7 days, and then off for 7 days. He said that most of his patients have had too many toxic side effects from the drug when they do 14 days on and 7 days off. He found this to be a more acceptable regime for his patients to tolerate. So, I’ll guess I’ll have to get back with you on how I do. I go back in two weeks and they may increase or decrease depending on how I have tolerated the Xeloda.

    In the mean time, I’m feeling well (only 4 weeks out from the last surgery), but feel that I have gained most of my strength back. Back to doing those house hold chores, etc., and of course walking on the good old treadmill again.

    Hope you are having a good day Jeff.

    Nancy

    #14696
    jeffg
    Member

    Hi Nancy, With the full dosage I had quite a few side effects. Once I cut the dosage in half, it was tingle and needle feeling in hands and feet. red and warm flushing from the neck up, nausea(well controlled with meds), tiredness, and some dizzy spells. Also mostly constipation not diareaha like most people. Ocassional red spots of upper torso and face. Now saying that ,there have been others who have done a lot better with the side effects. I had to giggle a little about when you said the doctor mention this new drug. I have had it happen to me several times , just to go home and research and find that anything ten years back appears to be considered fairly new. Wish you the best Nancy! Hopefully, this Xeloda will work a miracle for you. There has been some who have and are still doing pretty good with this drug as far as maintining status quo. Thumbs up! and pray for the best.

    God Bless,
    Jeff G.

    #14695
    nancysteck
    Participant

    Jeff, I guess the Xeloda is not as new of a drug as I had been led to believe. Did you have many side effects from the Xeloda? If so, what were they? From what I read this is a much harsher drug then the gemzar and cisplatin.
    We are hunkering down for the hurricane – or I am, my husband has to fly to MI for his mother’s funeral which is tomorrow. He leaves in about a half hour. I am too fresh from surgery to make that trip.

    Hope you are having a good day.
    Nancy

    #14697
    irenea
    Member

    You give us all hope, Nancy. Glad to hear your good news, and glad to hear you are nearing the end of the chemo regimen.

    Irene

    #14699
    jeffg
    Member

    Hi Nancy, Nice to here you are back home ,but sorry they could not do the resection of your liver. I’m glad you claimed such a meaningful verse and yes, God is still in control and always will be.
    Actually I am doing pretty good. Taking my supplements that I had taken once before, doing my EFT, which has given me energy and clear thought of mind, This is the best I have felt in a long time. I still have some fluid in the cavity around my right lung. Just wants to linger and be a little nusiance. The lasix and potassium has help maintain. If it don’t clear with in a few more weeks, I’ll most likely request it be drained. I’m going to try increasing my exercising more to see if that will absorb it.
    Well Nancy, I pray the Xeloda does you the best. Remember you may have to cut back on dosage or you can ask to start lower dose and increase. When I was taking, I did cut back to half the usually dosage.
    Well,got to go mow the lawn before it rains again.

    God Bless,
    Jeff G.

    #14698
    nancysteck
    Participant

    I’ve now been home from the hospital for four days. Feeling pretty good and not much pain considering they used the same surgical inscision as last time. What the surgeon found when I was opened was that the liver had about a dozen or more small button size tumors. He did biopsy one of the tumors, but the rest were left alone. He stated that had he tried to remove or ablate them he would have killed the liver. So within a couple of hours I was out of surgery.

    The news of course is not good, yet God gave me a Bible verse a couple of days before I had surgery “As I was with Moses, so I will be with you”. Joshua 1:5. I have claimed that verse and know that God is still in control.

    I go back to the surgeon on Aug. 25 to have my staples removed, and will next see the oncologist Sept 4. The oncologist had told us about a fairly new oral drug they are using “Xeloda”. This does not kill the tumors but keeps them smaller and extends your life. So that may be our next step. I’ll keep you posted as I learn more.

    How are things with you, Jeff?

    Nancy

    #14694
    jeffg
    Member

    Hi Nancy… Sorry about the reoccurance. It’s just doesn’t give up this monster of CC. I am happy your going to get resection, it’ll give you unknown years of survival with the Lords help. Me, Actually, after three or so years of chemo they have run out of drugs to try and radiation is not an option. So, back up and regroup and I’ll press on with building my immuno system again and hopefully that will slow things back down a little bit. Then I can decide to go with the flow or try Tarceva and a little cocktail of something. Also going to practice 100% visualization and EFT to balance the energy in my body and maybe have it do a boxing match with my cc. Ha! Wish you only the best with your up comming surgey. I’ve read nothing but great reviews of Moffit. Thumbs up and go for it girl, you’ll do just fine with that positive attitude of yours.

    God Bless and Much Strength,
    Jeff G.

    #14693
    nancysteck
    Participant

    Well, this journey the Lord is leading me on has taken a left turn – but I’ll still follow Him. After the CT scan on June 30 the radiologist found two lesions on the liver – so on July 11 a PET scan was done. The surgeon then took all this information to the Tumor Review Board at Moffitt. Their suggestion was that these should be removed surgically ASAP since this was a reoccurance. So yesterday I was notified that I would be having surgery Aug. 8. I had finished my 7th of 8 infusions. The last one will not be done now since I am having surgery. This will be my last post until after the surgery.

    We are heading to Michigan for a week to visit with family and friends, home a couple of days and then the surgery.

    And I know God does supply all the strength I need for this journey.

    How are things going with you, Jeff? I’ve also been praying for you.

    Nancy

    #14692
    jeffg
    Member

    Hi Nancy… Glad to hear only 2 cycles left to go. I’m doing okay thank you. Just finished cycle 2 of infusion and will now start filgrastim injections tomorrow to counter-act lost of to many white blood cells. Do lab and nurse eval on Monday to see where platelets and red bloods cells are sitting. They never quite reached the normal range last cycle. I will tell the Doc to hold off for a while this time around as I suspect they’ll be a little lower and I need to let them climb back before next cycle. Your positive attitude is such a plus.
    God Bless,
    Jeff G.

    #14691
    nancysteck
    Participant

    Well, today was my 3/4 mark for infusions – only 2 left and I’m still feeling good with very few side effects from these two drugs. I also had blood work and CT scan at Moffitt Cancer Center in Tampa this past Monday, June 30. There are no tumors present in or around the liver at this time. So I am praising my Lord. I continue to thank you for your support and help – that is what has helped me get through this process with your suggestions. Taking that little pill before you get nauseous is certainly the key!

    Hope you are having a good day, Jeff.

    Thank you,
    Nancy

    #14690
    jeffg
    Member

    Hi Nancy….. Glad to hear all is going well Nancy. I have not had the need for procit as of yet. It has been on my mind for this upcoming week though. I’ll have to keep a close watch on those red cells. I think I’ll do just fine though. I’m feeling pretty positive today.
    Bless Ya!
    Jeff G.

Viewing 15 posts - 1 through 15 (of 37 total)
  • You must be logged in to reply to this topic.